Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 95, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 18, 2000, 4:34 PM CDT for Pointe Coupee Parish, West Baton Rouge Parish, Louisiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2000, 4:34 PM CDT (21:34 UTC)
- Expired
- Jun 18, 2000, 5:30 PM CDT
- In force
- 56 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Pointe Coupee Parish, LA, West Baton Rouge Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1686 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
889 WUUS54 KLIX 182136 SVRNEW LAC077-121-182230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 434 PM CDT SUN JUN 18 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA * UNTIL 530 PM CDT * AT 434 PM CDT WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORMS OVER ERWINVILLE...MOVING NORTH AT 10 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... NEW ROADS ERWINVILLE THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:35 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 18, 2:35 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 235 PM CDT SUN JUN 18 2000 UPPER AIR ANALYSIS FROM 12Z SHOWS ATLANTIC/BERMUDA RIDGE BUILDING WEST INTO THE AREA FROM 700 MB TO 200 MB. RIDGE HAS STRENGTHENED OVER PAST 24 HOURS FROM 12Z SATURDAY AS HEIGHT FIELDS ACROSS SE US HAVE CLIMBED ON THE AVERAGE 20 DECAMETERS. ETA/AVN/NGM ALL BUILD THE RIDGE ACROSS THE SOUTHERN US THROUGH 48 HOURS WITH A PATTERN VERY SIMILAR TO THE BLOCKING RIDGE PATTERN FROM THE WEEK OF JUNE 11. WITH THE STRENGTHENING RIDGE MODELS MOVE THE UPPER LEVEL DISTURBANCE WESTWARD AND THEN SOUTHWEST AS IT WEAKENS. TREND OF WARMER MID LEVEL TEMPERATURES WILL CONTINUE SIMILAR TODAY AS ATMOSPHERIC TEMPERATURES WARMED 2 DEGREES FROM 12Z SATURDAY AT 700 MB. WITH THIS ENHANCED CAP AND THE UPPER LEVEL SYSTEM EXITING THE CENTRAL GULF AVN PICKS UP ON THE ETA AND NGM TREND OF DECREASING POPS THROUGH TUESDAY. WILL DECREASE POPS TO CLIMO WITH SCATTERED MAINLY AFTERNOON AND ISOLATED EVENING WHICH IS A BLEND OF AVN AND NGM VALUES. WILL KEEP TEMPERATURES ON THE WARM SIDE NEAR NGM WITH LESS MOISTURE/CLOUD COVER. MCB 70/91/69/91 2413 BTR 73/91/73/91 2413 MSY 74/91/74/91 1413 GPT 76/88/74/89 1413 .NEW...NONE LA...NONE MS...NONE. 13
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.